Thursday, August 23, 2012

The drug conundrum

My appointment with the therapist went well. She didn't hide behind anything (there wasn't even a ficus in her office!), she was calm and mellow and we talked family history mostly, of course. I'll see her again next week.

Ok, that said, I had to literally tear myself away from my basement this morning. Walking back up the steps after finishing breakfast was like hiking a mountain. Leo and I cried together last night because we were talking about how to deal with me being so sad that I can't even enjoy silly banter that's normal between husband and wife (i.e. of a sexy nature) without taking it personally and feeling attacked for not wanting to have sex right now.

(He's SUCH a good man, by the way. Best husband EVER.)

Anyway, looking up some side effects of this new drug, clonazepam, that I'm on for the hemifacial spasm makes it clear that I'm experiencing one of the "severe" effects of dysphoria. I'm afraid that if I continue to take it, I'll get even worse.

But it's the only thing that's even slightly worked on my spasms! They've gone down to a minimal level now, and I barely even think about them anymore! So the drug! It works!!!

But the drug! It also causes me to be severely depressed!!!

FUCK.

Oh hai, double-edged sword. Thanks for coming to my already really stupid fucking party! Can you please leave now???

If I stop taking the drug, I'll get the spasms back. The spasms made me so sad, I didn't know how to function anymore on not just a daily basis, but on a minute to minute basis.

If I keep taking the drug, I might wind up catatonic in my basement. (Which, given, is a very nice basement, and a good place to go catatonic in, I think. If one has to be catatonic.)

I'm calling my doctor later. But, dammit. DAMMIT DAMMIT DAMMIT.

That is all.

8 comments:

John Guzmán said...

Just wanted to stop by and let you know I've been reading, and I care, and I hope you get better soon. I'm familiar with that drug because someone I know took it before. I am also familiar with this level of depression and it will get better. ((hug))

Ms. Pants said...

Is it possible to stay on the drug and add a serotonin booster? I know it's not ideal to take one drug to combat the side effects of another, but in some cases, it's better than having to deal with whatever necessitated the drug in the first place.

faithstwin said...

Would taking a supplement like SAM-e (you can get it at Trader Joe's) or another natural mood booster be a possibility? Or do you just need me to call sporadically and say, "Haaiiii, why dontcha get up and go stand outside for 5 minutes? Ok, byyyeeee..."

Ms. Pants said...

Also, weed.

>;-p

Faith said...

I'm taking prozac. I think I need to up my dose. But I don't know which doc to talk to about that! I get it from my gyno in order to combat my normal levels of moodiness that I experience as a woman who has hormones and stuff. So do I call them and tell them all this crap, and ask them to up the dose? Do I let my neurologist prescribe a higher dose, like he offered, even though the guy seems kinda new at all this, and I'm mildly worried about how much he's guessing at when it comes to me at this point?

Weed makes me nauseous, beyotch! NO. :P

Ms. Pants said...

Talk to your Gyno about it. Then let your Nero know what the Gyno upped you to.

Faith said...

Ok. I'll call them on Monday.

You're a good friend, sista. Don't know what I'd do without you. :)

statia said...

Also, weed, yes. I'm only a recent convert.

And Klonopin makes me SO FUCKING GRUMPY the next day. I hate it. It took me a while to make that connection, but I don't take it anymore. I stick to Ativan, usually, but it's mild.

I'm sure you know that psych meds are such a crap shoot. It's taken me serious years to find something that helps without making me catatonic or mega bitch.